MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J391H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: doctor performed bilateral third eyelid gland repairs on a patient.An e collar was placed on the patient though there was possibly some ability for the patient to rub its eyes.The patient returned for a recheck and the doctor noted that the sutures were broken at the midway point of the left eye by day 3 and the right one by day 7.A second surgery was performed on the left eye again as the glad had prolapsed again on day 4.The patient¿s left eye was rechecked on day 14 post second surgery and the eyes appeared healed.The e collar was removed and the patient was cleared to go back to normal activity.The client called after an hour after the recheck exam to relay that the left third eyelid gland had prolapsed.The client reported he could see the suture broken again in the middle of the suture, though the doctor never saw this patient again with the suture embedded in the third eyelid.He took the patient for a second opinion to a local ophthalmologist who removed the suture.Dr.(b)(6) spoke with another ophthalmologist that comes to our hospital to ask if the surgeries failed from technique issues or if it was possibly gland challenges with this patient in particular.Given that she had not had this problem on any previous surgeries and the fact that another doctor, dr.Bailey, had a failure of the same procedure on another patient, the ophthalmologist felt it was best to discontinue using the same box of sutures and try the repairs again with a new lot.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2023-04321 and 2210968-2023-04322.
 
Event or Problem Description
It was reported an animal underwent an eye procedure on (b)(6) 2023 and suture was used.Post-op, it was reported a failed cherry eye surgeries recently and the specialist said it was possibly due to the sutures since this is usually a highly successful surgery.¿ on june 5, 2023, additional information was received indicating the suture broke.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 18IN 5-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17134164
Report Number2210968-2023-04322
Device Sequence Number15064974
Product Code GAM
UDI-Device Identifier10705031039513
UDI-Public10705031039513
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberJ391H
Device Catalogue NumberJ391H
Device Lot NumberQCMJUT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown